ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > PARENTS OF CHILDREN WITH ADD/ADHD > Children's Diagnosis & Treatment
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Children's Diagnosis & Treatment This forums is for parents to discuss issues related to diagnosis and treament of children with AD/HD

Reply
 
Thread Tools Display Modes
  #1  
Old 04-02-04, 09:07 PM
jimsmom jimsmom is offline
Newbie
 

Join Date: Apr 2004
Posts: 3
Thanks: 0
Thanked 0 Times in 0 Posts
jimsmom is on a distinguished road
Question Newly Diagnosed ADHD 9year old

Hi all!

I am new to this site and also to having a diagnosed and medicated ADHD child. My son has been on Metadate CD for 2 weeks and any info anyone has would be appreciated. We have definitely seen some good change, but it is a little erratic. Of course, we started out low dose (10mg), but am not sure what to look for in correct dosages. Our son is pretty borderline, but really struggles which is why we put him on meds. He says he feels "calmer". This is pretty evident, but we have had some emotional blow ups this past week. Any advice??? Any other newly diagnosed?

Thanks to all,
jimsmom
Reply With Quote
  #2  
Old 04-02-04, 10:25 PM
FlakeyGirl's Avatar
FlakeyGirl FlakeyGirl is offline
Forum ADDvocate
 

Join Date: Dec 2003
Location: Texas
Posts: 1,442
Thanks: 0
Thanked 2 Times in 2 Posts
FlakeyGirl will become famous soon enough
Have the "blow ups" been in the evenings? If so, it may be a side effect of the medication, kind of a let-down when it wears off. Let the doctor know. I have definitely experienced this and am working on it these days. The fact that he states he feels calmer sounds like a good sign. Good luck and please let us know how it is going.
__________________
"Brainstorm
take me away from the norm"
from Amber by 311
Reply With Quote
  #3  
Old 04-02-04, 10:56 PM
Garry's Avatar
Garry Garry is offline
ADDvanced Forum ADDvocate
 

Join Date: Mar 2003
Location: Auburn, Ontario, Canada
Posts: 2,597
Thanks: 0
Thanked 52 Times in 32 Posts
Garry has disabled reputation
yes and if it is a let down from the med wearing off to recognise it as such and see if you can deal with the issues that caused the blow up instead of adding more meds is a possible axction to look at
__________________
I do not have a disease - I do not " Have ADD "

I am ------------ ADD
Addaptable, Directed, Determined

NEW Posts
Reply With Quote
Sponsored Links
  #4  
Old 04-02-04, 11:00 PM
FlakeyGirl's Avatar
FlakeyGirl FlakeyGirl is offline
Forum ADDvocate
 

Join Date: Dec 2003
Location: Texas
Posts: 1,442
Thanks: 0
Thanked 2 Times in 2 Posts
FlakeyGirl will become famous soon enough
That is what I am doing Garry. I really don't want to take any more medicine. It seems to be working better, but sometimes, I get sent to my room with my supper
__________________
"Brainstorm
take me away from the norm"
from Amber by 311
Reply With Quote
  #5  
Old 04-02-04, 11:12 PM
jimsmom jimsmom is offline
Newbie
 

Join Date: Apr 2004
Posts: 3
Thanks: 0
Thanked 0 Times in 0 Posts
jimsmom is on a distinguished road
Thanks for the advice. The thing is, it is hard to pinpoint the blowups really. I would say that the low dose meds are making a difference. Let me put it this way, he still gets frustrated but it takes more to get him there. But when he lets it out, I can tell he is really upset (verges on tears). Its like he doesn't understand. I've asked him if the meds make him feel different, etc. and he says no. This is still very new to us. We just want him to be his happiest. He has many gifts to offer, unfortunately we feel we are the only ones who see it.

Thanks again for the input!
Reply With Quote
  #6  
Old 04-05-04, 02:49 PM
TeriandMatt TeriandMatt is offline
Newbie
 

Join Date: Apr 2004
Location: West Des Moines, Iowa
Posts: 6
Thanks: 0
Thanked 0 Times in 0 Posts
TeriandMatt is on a distinguished road
We adjusted my son's meds after one month

My son was seven when he was diagnosed with ADD. We started him out on a low does too. We increased the dosage after a month and had to increase the dosage again after six months. He has been stable and doing well now. He is on Medidate and it works really well for him.

The way I describe the difference for Matt is that he is able to slow himself down now. He is still the same child, with the same issues, but he can cope with them better now. He can stay more focused, he can control his talking, he doesn't act so silly. It's like the medication slowed him down enough so that he could be himself.
__________________
Teri and Matt
Reply With Quote
  #7  
Old 04-05-04, 06:33 PM
Gregster's Avatar
Gregster Gregster is offline
Forum ADDvocate
 

Join Date: Dec 2003
Location: The Great White North
Posts: 1,382
Thanks: 0
Thanked 62 Times in 40 Posts
Gregster has a spectacular aura aboutGregster has a spectacular aura about
Time really is necessary for the brain to get used to the drug. Most side effects from stimulants go away in 4 to 5 weeks. A bit of agressivness or anxiety from stimulants is not uncommon, but should wane. Once some time has passed and the side effects have stabalized, your Dr will likely tinker with the dose, etc to get the best response.
__________________
Time is the school in which we learn, time is the fire in which we burn.
~ Delmore Schwartz
Reply With Quote
  #8  
Old 04-23-04, 09:58 AM
Tonya Tonya is offline
Member
 

Join Date: Mar 2004
Location: New York State
Posts: 59
Thanks: 0
Thanked 0 Times in 0 Posts
Tonya is on a distinguished road
My 9 yr old has been on Adderall for a few weeks and he also experiences some emotional stuff close to the evening hours. He is often short tempered and may cry at the drop of a hat. He also seems a bit emotional and sensitive while at school but he keeps it in check. I think he is able to keep it in check becasue it would feel awful for him to cry at school. He also tells me that the meds keep him from playing with the kids on the playground. I am not sure what he means by that statement unless he is feeling some sort of anxiety.
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Finding Your ADHD Friendly Job Garry Careers/Job Impact 89 08-18-12 12:59 PM
adhd support groups in england gabriela United Kingdom 4 12-07-11 12:58 PM
ADD/HD and Giftedness..What do we really know ? Nova General ADD Talk 23 12-11-05 09:07 PM
ADHD Is Real: Millions of Adults Are Taking Medication for Disorder Andrew ADD News 2 01-25-05 09:22 AM


All times are GMT -4. The time now is 12:09 AM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums